Adsense
Allergology

Allergy to the antibiotics: symptoms and consequences

At least once in the life of almost every person forced to take antibiotics, because they effectively treat bacterial infections that occur frequently in modern life. However, some people have an allergic reaction to a particular antibacterial drug. How to identify the symptoms of this Allergy, and what should I do in this case?

Symptoms of allergies to antibiotics

In showname allergies cause the antibiotic penicillin, but, of course, there are exceptions. An allergic reaction often occurs after repeated use of drugs, and not after their first dose. Allergy to antibiotics is more likely to be expressed in chronic patients with severe pathologies, for example, HIV, leukemia, gout and the like. Also plays an important role hereditary predisposition.

Allergy symptoms can be local and General. From the first often affects children and the elderly.

Allergy symptoms to antibiotics of a General nature the following:

  • Anaphylactic shock. It occurs after a few minutes (not later than half an hour) after drug intake. This symptom may be manifested by edema of the larynx, shortness of breath, rash, a decrease in pressure.
  • Drug fever. A sharp increase in body temperature that lasts for several days and appears somewhere in a week after regular antibiotics.
  • Joint pain, swollen lymph nodes, rash, fever a few weeks after taking antibiotics.

However, most symptoms of allergies to antibiotics are local. These include:

  • hives red spots on body that itch and merge with each other;
  • angioedema is severe swelling of the body, which is accompanied by redness, very itchy, especially dangerous in the area of the larynx, after all, provokes shortness of breath;
  • rashes on the skin of different localization and volume;
  • redness certain skin areas after exposure to the sun’s rays.

There are other symptoms, these are the most common. As for the manifestations of Allergy General nature, they can be difficult to associate with the medication, as they may occur a week or more after the use of antibiotics. This further complicates the situation.

What to do if you are allergic to antibiotics?

If you have the first warning signs that may indicate an Allergy, you should immediately seek medical help. The physician first needs to determine whether a person is allergic to this drug. This can be done in the following ways:

  • To take skin Allergy tests. On the surface of the skin to apply the substance-the allergen on the skin, make small scratches where the substance will be in contact with the body. If the skin there are some visible changes, so a person allergic to this antibiotic.
  • To do a blood test for the presence of immunoglobulin E. a Positive result confirms the presence of Allergy.

To get rid of allergies to a certain drug, you should follow this sequence of actions:

  • To cancel this antibiotic, to replace it with another group of drug, on the recommendation of a physician.
  • To take drugs to eliminate the symptoms of allergies: antihistamines, sorbents and other. They also take only as directed.

If Allergy symptoms are severe, you should immediately consult a doctor. This is especially true of edema, shortness of breath and other conditions, which are a real danger to human life.